Missouri, 2012

Flash Flooding and Flooding in Missouri, April 14, 2012

April 14, 2012 · NWS SGF · 9 events in 6 counties and zones

A stalled out front combined with several upper level disturbances moving across the Ozarks produced several rounds of thunderstorms which produced heavy rainfall and caused flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A stalled out front combined with several upper level disturbances moving across the Ozarks produced several rounds of thunderstorms which produced heavy rainfall and caused flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 13, 11:21 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 13, 11:21 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CDT SAT APR 14 2012

...UPDATE TO AVIATION...

.UPDATE...

THUNDERSTORMS CONTINUE TO INCREASE IN AREAL COVERAGE THIS EVENING
AS A LOW LEVEL JET STRENGTHENS AND NOSES INTO THE REGION. WE HAVE
HAD ONE SUPERCELL DEVELOP AND TRACK ACROSS NORTHERN LAWRENCE
COUNTY. THIS CELL HAS PUT DOWN HAIL UP TO THE SIZE OF TENNIS
BALLS. LARGE HAIL OF THIS MAGNITUDE WILL BE THE EXCEPTION RATHER
THAN THE RULE DUE TO THE EXPECTED WIDESPREAD COVERAGE OF STORMS.
EVEN AS THIS DISCUSSION IS BEING WRITTEN...A BAND OF CONVECTION IS
BEGINNING TO OVERTAKE THE SUPERCELL AND SHOULD RESULT IN A
WEAKENING TREND.

WITH THAT BEING SAID...ENOUGH INSTABILITY AND LARGE SCALE SHEAR
WILL REMAIN PRESENT OVERNIGHT FOR A LARGE HAIL THREAT. THINK HALF
DOLLARS WILL BE THE HIGH END FOR HAIL SIZE ONCE THIS INITIAL
SUPERCELL BEGINS TO WEAKEN. WE WILL HAVE TO WATCH FOR ANY LINE
SEGMENTS FOR STRAIGHT LINE WIND POTENTIAL LATER TONIGHT. UP TO
THIS POINT...WIND REPORTS HAVE BEEN LACKING DUE TO POOR LOW LEVEL
THETA-E DIFFERENTIALS. THIS HAS ALSO LIMITED TORNADO POTENTIAL AS
STORMS HAVE BEEN VERY OUTFLOW DEFICIENT.

IT STILL APPEARS THAT THE GREATEST COVERAGE OF THUNDERSTORMS
TONIGHT WILL BE ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR.
THIS IS WHERE THE GREATEST THETA-E ADVECTION AND MOISTURE
TRANSPORT WILL PERSIST. WE WILL HAVE TO WATCH HYDRO ACROSS THIS
AREA GIVEN THE EXPECTED THUNDERSTORM COVERAGE.

SCHAUMANN

&&

.DISCUSSION...

THE MAIN FORECAST FOCUS WILL BE THE STRONG STORM SYSTEM THAT WILL
IMPACT THE REGION THROUGH THIS WEEKEND. SEVERE WEATHER AND
FLOODING POTENTIAL HIGHLIGHTED THE CONCERNS THROUGH SUNDAY.

CURRENTLY...WATER VAPOR IMAGERY INDICATES A BROAD UPPER LEVEL LOW
HAS JUST ABOUT MADE IT ONSHORE IN CALIFORNIA. AT THE
SURFACE...WEAK LOW PRESSURE WAS JUST BEGINNING TO DEVELOP ACROSS
EASTERN COLORADO...WITH A SECOND LOW ACROSS SOUTHEASTERN NEW
MEXICO. A DRY LINE WAS BEGINNING TO SHARPEN UP ACROSS WESTERN
TEXAS...WITH A STATIONARY FRONTAL BOUNDARY EXTENDING FROM WEST
TEXAS INTO CENTRAL KANSAS. SCATTERED THUNDERSTORMS WERE ALREADY
BEGINNING TO DEVELOP JUST TO THE EAST OF THAT FRONTAL BOUNDARY AS
A LOW LEVEL JET WAS REFOCUSING OUT ACROSS THE SOUTHERN PLAINS.

AS WE HEAD INTO TONIGHT...THAT LOW LEVEL JET WILL STRENGTHEN AND
VEER TOWARDS SOUTHWEST MISSOURI. SHOWERS AND THUNDERSTORMS WILL
THEREFORE INCREASE IN AREAL COVERAGE THIS EVENING AND SHIFT INTO
THE OZARKS. CURRENT THINKING IS THAT THE GREATEST COVERAGE AS WE
HEAD INTO THIS EVENING AND THE OVERNIGHT PERIOD WILL BE ALONG AND
NORTH OF THE INTERSTATE. ALTHOUGH THE HEAVIEST RAINFALL IS
EXPECTED ACROSS PORTIONS OF SOUTHEASTERN KANSAS AND WEST CENTRAL
MISSOURI...WE WILL HAVE TO WATCH AREAS A BIT FURTHER EAST THAT SAW
HEAVY RAINFALL THIS MORNING. AFTER COORDINATING WITH SURROUNDING
OFFICES...WE DECIDED AGAINST A FLASH FLOOD WATCH FOR NOW.

MEANWHILE...INSTABILITY AND LARGE SCALE SHEAR WILL BEGIN TO
INCREASE AFTER 00Z. THINK THERE WILL BE A LARGE HAIL RISK FOR
MUCH OF TONIGHT AS MID AND UPPER LEVEL WESTERLIES INCREASE. THE
WIND THREAT WILL BE CONDITIONAL ON ANY LINE SEGMENTS THAT COME IN
FROM KANSAS AND OKLAHOMA. ALTHOUGH COLD POOL POTENTIAL IS NOT ALL
THAT GREAT...THERE DOES APPEAR TO BE A SIGNAL FOR SHEAR/COLD POOL
BALANCE POTENTIAL. THUS...HAVE MAINTAINED A WIND THREAT IN THE
HAZARDOUS WEATHER OUTLOOK.

THESE STORMS SHOULD CONTINUE TO IMPACT PORTIONS OF CENTRAL
MISSOURI EARLY SATURDAY MORNING...BEFORE SHIFTING OUT OF THE AREA
BY EARLY AFTERNOON. IT IS QUITE POSSIBLE THAT MANY AREAS REMAIN
DRY FOR MUCH OF SATURDAY INTO SATURDAY EVENING. THE MAIN ISSUE ON
SATURDAY MAY ACTUALLY BE NON THUNDERSTORMS WINDS. STRONG AND GUSTY
SOUTHERLY WINDS WILL DEVELOP BY MID TO LATE MORNING AS LOW
PRESSURE CONTINUES TO TAKE SHAPE ACROSS EASTERN COLORADO.

SEVERE STORMS ARE THEN EXPECTED TO ERUPT ACROSS CENTRAL
KANSAS/OKLAHOMA BY EARLY SATURDAY EVENING AS HEIGHT FALLS
OVERSPREAD THE DRY LINE. THIS DRY LINE WILL SLOWLY MOVE EAST
SATURDAY NIGHT...AND WILL LIKELY APPROACH THE KANSAS/MISSOURI
STATE LINE AROUND SUNRISE. OUR INITIAL CONCERNS FOR LATE SATURDAY
NIGHT AND EARLY SUNDAY MORNING WILL BE THE FATE OF THE CONVECTION
THAT DEVELOPS TO OUR TO WEST. ALTHOUGH LARGE SCALE SHEAR WILL BE
PLENTIFUL...INSTABILITY WILL BE WANING AS WE HEAD TOWARDS SUNRISE
ON SUNDAY. DID MAINTAIN A THREAT FOR SOME LARGE HAIL AND DAMAGING
WINDS ACROSS FAR WESTERN MISSOURI AND SOUTHEASTERN KANSAS TO COVER
THE REMNANTS OF THE ACTIVITY COMING IN FROM THE WEST.

THE GREATER SEVERE THREAT MAY UNFOLD FROM SUNDAY AFTERNOON INTO
SUNDAY EVENING AS THAT DRY LINE SLOWLY MARCHES EAST ACROSS THE
AREA. THE BIGGEST QUESTION REGARDING SEVERE POTENTIAL REMAINS THE
AMOUNT OF INSTABILITY THAT WILL BE PRESENT AHEAD OF THE DRY LINE.
MODELS CONTINUE TO BE ON THE LOW SIDE WITH THE INSTABILITY...BUT
THIS MAY BE UNDERDONE IF CONVECTION COMING IN FROM THE WEST DOES
NOT MATERIALIZE OR FIZZLES OUT. SUPERCELL THUNDERSTORMS WOULD BE A
DISTINCT POSSIBILITY IF THE INSTABILITY MATERIALIZES AS STORM
MOTIONS WOULD CARRY THESE CELLS OFF THE DRY LINE. NON THUNDERSTORM
WINDS WILL ALSO BE A CONCERN ON SUNDAY AS THAT SURFACE LOW PULLS
NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY. WE WILL ALSO HAVE TO
WATCH HYDRO AS AREAS THAT RECEIVE MULTIPLE ROUNDS OF STORMS OVER
THE NEXT COUPLE OF DAYS COULD SEE SOME LOCALIZED FLOODING.

STORMS WILL THEN END FROM NORTHWEST TO SOUTHEAST SUNDAY EVENING AS
A PACIFIC COLD FRONT OVERTAKES THE DRY LINE. DRY WEATHER IS
EXPECTED FOR MUCH OF NEXT WEEK AS WE SLIP INTO A WEST-NORTHWEST
FLOW ALOFT. MEDIUM RANGE MODELS DO BRING A WEAK UPPER LEVEL SHORT
WAVE TROUGH THROUGH THE REGION AROUND MIDWEEK. THIS ONE LOOKS LIKE
IT WILL BE MOISTURE STARVED. ANOTHER SHORT WAVE TROUGH IS THEN
PROGGED TO MOVE ACROSS THE REGION LATE NEXT WEEK. THIS ONE MAY
HAVE A BIT MORE MOISTURE TO WORK WITH. AFTER A BRIEF RETURN TO
NEAR NORMAL TEMPERATURES EARLY NEXT WEEK...TEMPERATURES WILL WARM
TO SLIGHTLY ABOVE NORMAL VALUES FROM MID TO LATE WEEK.

SCHAUMANN

&&

.AVIATION...
/ISSUED 1213 AM CDT SAT APR 14 2012/

FOR THE 14/0600Z KSGF/KJLN/KBBG TAFS...AREAS OF THUNDERSTORMS OVER
THE PLAINS ARE EXPECTED TO BECOME MORE NUMEROUS
OVERNIGHT...ESPECIALLY AT KJLN AND KSGF AND POINTS NORTH AS THE
LOW LEVEL JET KICKS BACK IN/STRENGTHENS OVERNIGHT. EXPECT MVFR OR
BRIEF IFR CONDITIONS WITH TSTMS. ATTM...IT LOOKS LIKE THE BEST
CHANCES FOR STORMS WILL BE TOWARD 10Z-12Z...THEN PERSISTING
THROUGH 18Z...WITH A BREAK IN SHOWERS/TSTMS EXPECTED AFTER 18Z
WITH IMPROVING CEILINGS. STRONG SOUTH WINDS ARE EXPECTED TO
DEVELOP SAT WITH A TIGHTENING PRESSURE GRADIENT...BUT CLOUD COVER
MAY LIMIT STRONGER GUSTS...HOWERVER...30KT+ GUSTS WILL BE POSSIBLE
AT KJLN WITH ANY BREAKS IN CLOUD COVER.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR MOZ055>058-
     066>071-077>081-088-089.

KS...FLASH FLOOD WATCH UNTIL 10 AM CDT THIS MORNING FOR KSZ073-097-
     101.

&&
Hazardous weather outlook, Apr 13, 8:35 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 PM CDT FRI APR 13 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150245-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
935 PM CDT FRI APR 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

  THUNDERSTORMS WILL PERSIST FOR THE REMAINDER OF TONIGHT
  ACROSS THE OUTLOOK AREA. THE MOST NUMEROUS STORMS WILL OCCUR
  ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR. HAIL TO THE
  SIZE OF HALF DOLLARS...FREQUENT LIGHTNING STRIKES...AND
  HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS.
  WIND GUSTS FROM 50 TO 60 MPH WILL ALSO BE POSSIBLE...
  ESPECIALLY WITH ANY LINE SEGMENTS. THE THREAT FOR SEVERE
  STORMS WILL REMAIN LIMITED ACROSS SOUTH CENTRAL MISSOURI
  TONIGHT.

  THERE WILL ALSO BE AN ELEVATED THREAT FOR FLASH FLOODING FOR
  AREAS NORTH OF THE INTERSTATE 44 CORRIDOR...WHERE A FLASH
  FLOOD WATCH IS IN EFFECT UNTIL EARLY SATURDAY MORNING. THERE
  IS ALSO A LIMITED THREAT FOR FLOODING ALONG THE
  INTERSTATE 44 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A CLUSTER OF THUNDERSTORMS WILL EXIT OUT OF CENTRAL MISSOURI
  SATURDAY MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE
  FREQUENT LIGHTNING STRIKES...HAIL TO THE SIZE OF NICKELS...
  AND HEAVY RAINFALL. THE HEAVY RAINFALL COULD LEAD TO FLASH
  FLOODING ACROSS CENTRAL MISSOURI.

  THUNDERSTORMS ARE THEN EXPECTED TO SPREAD INTO EXTREME
  SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI LATE SATURDAY
  NIGHT. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...WITH
  THE MAIN SEVERE THREATS BEING HAIL TO THE SIZE OF HALF
  DOLLARS AND WIND GUSTS TO 60 MPH.

  SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL THEN BE
  POSSIBLE ACROSS THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT. LARGE
  HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL WILL BE THE
  PRIMARY RISKS WITH THESE STORMS. THE THREAT FOR ANY TORNADOES
  LOOKS LIMITED AT THIS TIME...BUT THAT THREAT MAY INCREASE IF
  GREATER AMOUNTS OF INSTABILITY CAN BE REALIZED. AT THIS TIME...
  THE MAIN THREAT FOR SEVERE STORMS APPEARS THAT IT WILL EXIST
  FROM SUNDAY AFTERNOON INTO SUNDAY EVENING ALONG AND EAST OF A
  LAKE OF THE OZARKS TO TABLE ROCK LAKE LINE.

  THE LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO SOME FLASH
  FLOODING ON SUNDAY ACROSS THE OUTLOOK AREA.

  MEANWHILE...GUSTY NON THUNDERSTORM WINDS WILL CONTINUE THROUGH
  SUNDAY. SOUTHERLY WIND GUSTS OVER 30 MPH ARE EXPECTED...
  ESPECIALLY ON SATURDAY WHERE WINDS MAY GUST TO AROUND 40 MPH AT
  TIMES. BOATERS ON AREA LAKES SHOULD USE EXTRA CAUTION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED FOR THE REMAINDER OF
  TONIGHT...GENERALLY ALONG AND NORTH OF THE INTERSTATE 44
  CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Apr 13, 7:46 PM CST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             4 ENE RED OAK           37.25N 93.94W
04/13/2012  E1.75 INCH       LAWRENCE           MO   TRAINED SPOTTER

&&

JCOLUCCI
Local storm report, Apr 13, 8:04 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
904 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     HAIL             BATTLEFIELD             37.12N 93.37W
04/13/2012  M0.50 INCH       GREENE             MO   LAW ENFORCEMENT

&&

MGRIFFIN
Local storm report, Apr 13, 8:56 PM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     TSTM WND GST     BOLIVAR                 37.61N 93.41W
04/13/2012  E55 MPH          POLK               MO   EMERGENCY MNGR

&&

MGRIFFIN
Local storm report, Apr 13, 9:34 PM CST, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 PM CDT FRI APR 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND DMG     2 SSE FAIR PLAY         37.60N 93.56W
04/13/2012                   POLK               MO   EMERGENCY MNGR

            NUMEROUS LARGE LIMBS UP TO 6 INCHES IN DIAMETER WERE
            ACROSS HIGHWAY 123

&&

MGRIFFIN
Local storm report, Apr 13, 11:24 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1224 AM CDT SAT APR 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             CRESTLINE               37.17N 94.70W
04/13/2012  M1.00 INCH       CHEROKEE           KS   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED QUARTER SIZED HAIL FALLING
            IN CRESTLINE.

0615 PM     HAIL             SAGINAW                 37.02N 94.47W
04/13/2012  E1.00 INCH       NEWTON             MO   PUBLIC

0623 PM     HAIL             1 SW DUENWEG            37.07N 94.43W
04/13/2012  E1.00 INCH       JASPER             MO   PUBLIC

0720 PM     HAIL             AVILLA                  37.20N 94.13W
04/13/2012  E0.88 INCH       JASPER             MO   PUBLIC

0745 PM     HAIL             4 ENE RED OAK           37.25N 93.94W
04/13/2012  E1.75 INCH       LAWRENCE           MO   TRAINED SPOTTER

0745 PM     HAIL             6 WNW MILLER            37.25N 93.94W
04/13/2012  E2.50 INCH       LAWRENCE           MO   LAW ENFORCEMENT

            SPOTTER REPORT RELAYED VIA LAWRENCE COUNTY.

0755 PM     HAIL             5 N MILLER              37.29N 93.84W
04/13/2012  E1.25 INCH       DADE               MO   AMATEUR RADIO

0803 PM     HAIL             5 NW MILLER             37.27N 93.90W
04/13/2012  E1.25 INCH       LAWRENCE           MO   AMATEUR RADIO

            HAIL VARYING BETWEEN QUARTER AND HALF DOLLAR SIZED.

0837 PM     HAIL             WALNUT GROVE            37.41N 93.55W
04/13/2012  E0.75 INCH       GREENE             MO   PUBLIC

0904 PM     HAIL             BATTLEFIELD             37.12N 93.37W
04/13/2012  M0.50 INCH       GREENE             MO   LAW ENFORCEMENT

0930 PM     TSTM WND DMG     2 SSE FAIR PLAY         37.60N 93.56W
04/13/2012                   POLK               MO   EMERGENCY MNGR

            NUMEROUS LARGE LIMBS UP TO 6 INCHES IN DIAMETER WERE
            ACROSS HIGHWAY 123

0940 PM     TSTM WND GST     BOLIVAR                 37.61N 93.41W
04/13/2012  E55.00 MPH       POLK               MO   EMERGENCY MNGR

&&

DSA
Special weather statement, Apr 14, 12:11 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
111 AM CDT SAT APR 14 2012

MOZ055-056-069-140700-
BENTON MO-CAMDEN MO-MORGAN MO-
111 AM CDT SAT APR 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMDEN...
SOUTHEASTERN BENTON AND SOUTHERN MORGAN COUNTIES UNTIL 200 AM CDT...

AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EDWARDS...OR 15 MILES NORTHEAST OF
HERMITAGE...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL IS EXPECTED
WITH THIS STORM.

THIS STORM WILL BE NEAR...
  7 MILES SOUTHEAST OF ZORA BY 120 AM CDT.
  GRAVOIS MILLS BY 135 AM CDT.
  6 MILES SOUTHEAST OF VERSAILLES BY 140 AM CDT.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS.

THIS STORM IS PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING.
SEEK SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.

HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.

LAT...LON 3830 9269 3806 9306 3806 9320 3815 9328
      3850 9291
TIME...MOT...LOC 0611Z 230DEG 42KT 3814 9312

LINDENBERG

The radar

The Springfield radar (KSGF), 121 km away, was scanning. The volume nearest the first event began at 06:45 UTC.

Open the radar archive at this moment

Event by event

5 flash flood, 4 flood. Local standard time, as filed.

Flash Flood, Morgan

When
April 14, 12:45 AM CST to 1:45 AM CST
Where
Morgan County, 5.27 mi SW of Zwanzig to 5.52 mi SW of Zwanzig
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.270, -92.990

Franklin Road was flooded with six to eight inches of water flowing over the roadway. Deer Ridge, Little Buffalo, and Ivy Ben Roads were also flooded due to high water.

Flash Flood, Maries

When
April 14, 12:48 AM CST to 1:48 AM CST
Where
Maries County, 2.28 mi WSW of Shantytown to 2.4 mi WSW of Shantytown
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.020, -92.090

Three feet of water was reported over Farm Road 624 along the Maries River.

Flash Flood, Pulaski

When
April 14, 1:32 AM CST to 2:32 AM CST
Where
Pulaski County, 2.58 mi ESE of Helm to 2.3 mi ESE of Helm
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.960, -92.110

A foot of water was reported flowing over Highway O along Jones Creek.

Flash Flood, Newton

When
April 14, 7:42 AM CST to 8:42 AM CST
Where
Newton County, Neosho to 0.04 mi WNW of Neosho
Cause
Heavy Rain
Reported by
State Official
Coordinates
36.870, -94.370

Spring and Brook streets were closed in Neosho due to flooding.

Flash Flood, Jasper

When
April 14, 8:22 AM CST to 9:22 AM CST
Where
Jasper County, 0.55 mi E of Joplin to 0.67 mi E of Joplin
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.080, -94.510

Street flooding was reported near Newman and Prosperity roads in Joplin.

Flood, Morgan

When
April 14, 8:45 AM CST to 9:45 AM CST
Where
Morgan County, 1.76 mi SE of Excelsior to 1.54 mi SE of Excelsior
Cause
Heavy Rain
Reported by
State Official
Coordinates
38.460, -92.700

Kelsey and Morgan roads were impassable due to high water.

Flood, Morgan

When
April 14, 8:50 AM CST to 9:50 AM CST
Where
Morgan County, 1.08 mi E of Florence to 1.39 mi E of Florence
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.580, -92.960

Route BB was closed due to high water.

Flood, Miller

When
April 14, 9:00 AM CST to 10:00 AM CST
Where
Miller County, 8.12 mi SE of Iberia to 7.83 mi SE of Iberia
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.030, -92.200

Route K was closed due to high water.

Flood, Miller

When
April 14, 9:00 AM CST to 10:00 AM CST
Where
Miller County, 0.88 mi NW of St Anthony to 0.92 mi NW of St Anthony
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
38.180, -92.290

Route A was closed due to high water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 367316, 367317, 367318, 367319, 367320, 367321, 367322, 367323, 367324.